MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 2L - 14MM

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 2L - 14MM
Model Number 02.12.E0214FL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 03/21/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 26 march 2026.Lot 2318202: (b)(4) items manufactured and released on 05-sep-2023.Expiration date: 20-aug-2028.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Root cause: the surgeon revised liner height, which is a common practice to restore the joint stability.There is no indication that any potential issue with the device may have caused or contributed to the event.
 
Event or Problem Description
On (b)(6) 2026, about 1 month after the previous revision surgery, the patient came in presenting instability with the knee feeling loose and the cause is unknown.There was no trauma reported.The surgeon revised the 14mm insert to a 20mm insert to address the stability.The surgery was completed successfully.The patient had primary left knee surgery on (b)(6) 2025 with gmk-spherika implants and a moto patella.On (b)(6) 2025, the patient came in due to dislocation of the patella and the cause is unknown.The surgeon performed a manual lateral release and tightened the patella with sutures.The surgery also revised the poly during the procedure.The surgery was completed successfully (b)(4).On (b)(6) 2026, the patient came in presenting instability due to the 10mm tibial insert not being fully engaged.The surgeon revised the 10mm insert and implanted a 14mm insert.The surgery was completed successfully (b)(4).

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
GMK-SPHERE TIBIAL INSERT E-CROSS - FLEX 2L - 14MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key24882479
Report Number3005180920-2026-00308
Device Sequence Number15927043
Product Code JWH
UDI-Device Identifier07630971261433
UDI-Public07630971261433
Combination Product (Y/N)N
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.E0214FL
Device Lot Number2318202
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient RaceBlack Or African American